Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from a physician concerning a 17 year old female patient with past episodes of fainting with vaccinations who on 18-APR-2007 was vaccinated IM in the left arm with her first dose of Gardasil, lot #657617/0384U. After receiving the injection the patient fainted, which lasted a few seconds. The patient was completely white in the face and she complained that entire body felt like she was burning up. She was not warm to touch and did not have a fever. The patient kept asking for water. She regained color to her face 15 minutes later. She felt tingling for one hour or so both legs and arms and was very dizzy. Her eyes were closed for approximately 1 hour and she felt exhausted. The patient was given smelling salts and when asked if she was aware of what was being done to her, she "smelled violets". She had a fan on her for 30 minutes and she started to feel better. Her blood pressure was taken 2 or 3 times for approximately one hour and her pulse was also monitored. "Blood pressure reading (90/60 normal for patient). Pulse (60 normal for patient) for first 15 to 30 minutes after reaction was very faint." She was very alert one hour later (eyes open and talking) but complained of her legs feeling heavy. The patient had to be wheeled out to her car. The physician did not believe the patient hyperventilated to bring these reactions on herself. The physician believed giving the patient smelling salts, monitoring the blood pressure, pulse and putting the patient in front of a fan to cool her down was another medical event and the patient''s experience was disabling because she went to bed and not able to do anything for rest of the day. Additional information has been requested.
Copyright © 2020 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166